Alabama, 2001

Tornado in Alabama, November 24, 2001

November 24, 2001 · NWS MOB · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Nov 24, 3:35 AM CST, 9 hours 25 minutes earlier.

Area forecast discussion, Nov 24, 3:35 AM CST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
335 AM CST SAT NOV 24 2001

ADDED MOBILE BAY TO SCA.

DEEP SURFACE LOW OVER KS STILL PROGD TO MOVE QUICKLY INTO THE GREAT
LAKES REGION LATER TONIGHT.  ASSOCIATED FRONTAL BOUNDARY WILL PUSH
INTO THE AREA THIS EVENING AND STALL ALONG THE NW FL COAST SUNDAY
MORNING.  NO QUESTION ABOUT RAIN...BUT SEVERE POTENTIAL REMAINS
SOMEWHAT UNCERTAIN AS GREATEST UPPER SUPPORT AND FORCING RIDES WELL
NORTH.  AT THIS TIME...EXPECT WIDESPREAD SHOWERS AND TSTMS TO
DEVELOP ACROSS THE AREA BY EARLY AFTERNOON WITH AN ISOLATED SEVERE
THREAT BETWEEN 18Z AND 00Z TODAY AS CAPES CLIMB INTO THE 2000-2500
J/KG RANGE AND VEERING LOW LEVEL WINDS (SFC SSE 15KTS TO 850MB SW
45KTS) RESULTS IN 200+ HELICITIES.  MAIN SEVERE THREAT WILL LIKELY
BE SEVERAL ROTATING CELLS...MAINLY MOVING IN OFF THE WARM GULF
WATERS DURING THE AFTERNOON...WITH SOME DOWNBURST POTENTIAL LIKELY
OVER THE NW-NRN ZONES BY LATE AFTERNOON-EARLY EVENING...LARGELY
ASSOCIATED WITH EXPECTED SQUALL LINE.  INSTABILITIES AND DYNAMICS
REALLY FALL OFF BETWEEN 00Z-06Z TNGT...SUGGESTING WEAKENING TREND IN
SQUALL LINE AS IT PUSHES EASTWARD ACROSS THE FA THRU THE LATE EVNG
AND EARLY SUNDAY MORNING HOURS.  SINCE FA IS IN A SLIGHT RISK AREA
WITH THREAT OF ROTATORS OFF THE GULF...WILL GO AHEAD AND EXTEND
SEVERE WORDING IN ZONES ALL THE WAY DOWN TO THE COAST.

RAIN CHANCES WILL QUICKLY DIMINISH FROM WEST TO EAST BY EARLY SUNDAY
MORNING...BUT WITH FRONT STALLING ALONG THE NW FL COAST...WILL HAVE
TO HOLD ONTO SOME CLOUDS AND SLGT CHC POPS THRU SUNDAY NIGHT.
CHANCE RAIN CONTINUES MON-MID WEEK AS FRONT BACKS UP ON MON AHEAD OF
NEXT FRONT TUES-WED.  THE AVN CONTIUES TO STALL THIS NEXT FRONT NEAR
THE COAST AGAIN UNTIL A SECOND SURGE CAN CLEAN THE AREA OUT LIKELY
LATER IN THE WEEK THU-FRI.

FCSTID = 39/26
MOB   77  63  74  59 /  60  80  20  10
PNS   76  64  73  62 /  50  80  30  20
DTS   74  65  73  63 /  50  80  30  20
GZH   76  59  72  56 /  50  80  20  10
2R0   75  55  71  51 /  70  60  20  10
61A   75  56  71  53 /  70  70  20  10

.MOB...
AL...SMALL CRAFT ADVISORY TODAY GMZ630-650-670.
FL...SMALL CRAFT ADVISORY TODAY GMZ655-675.
MS...NONE.

In the hours before

Special weather statement, Nov 24, 9:31 AM CST, 3 hours 29 minutes before
ALZ051>054-MSZ067-075-076-242100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
931 AM CST SAT NOV 24 2001

...A TORNADO WATCH IS IN EFFECT UNTIL 300 PM CST THIS AFTERNOON...

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...

IN SOUTHWEST ALABAMA...WASHINGTON...CLARKE...WILCOX AND CHOCTAW.

IN SOUTHEAST MISSISSIPPI...PERRY...GREENE AND WAYNE.

AT 930 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS OVER CENTRAL MISSISSIPPI WITH SCATTERED SHOWERS
AND THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI.  THESE STORMS WILL
ADVANCE EASTWARD AT 20 MPH AND MOVE ACROSS THE WATCH AREA THROUGH
THIS AFTERNOON.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Choctaw

When
November 24, 1:00 PM CST to 1:05 PM CST
Where
Choctaw County, Toxey
Rating
F0
Path length
0.1 mi
Path width
20 yd
Property damage
$25,000
Reported by
BROADCAST MEDIA
Coordinates
31.900, -88.300

A weak tornado downed trees and power lines, and produced some minor roof damage, just northeast of Toxey.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyThe tornado archive for Alabama, 2001Warnings in Alabama, November 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272359.